Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 4, 2010, 3:43 PM MDT. It took effect at Sep 5, 2010, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2010, 3:43 PM MDT (21:43 UTC)
- In effect from
- Sep 5, 2010, 12:00 PM MDT
- Expired
- Sep 6, 2010, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS75 KSLC 042143 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 343 PM MDT SAT SEP 4 2010 UTZ013-020-021-050545- /O.NEW.KSLC.WI.Y.0022.100905T1800Z-100906T0300Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 343 PM MDT SAT SEP 4 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * AFFECTED AREA: THE SAN RAFAEL SWELL AND THE VALLEYS OF SOUTH CENTRAL UTAH...INCLUDING THE GLEN CANYON RECREATION AREA. THIS ALSO INCLUDES LAKE POWELL. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: SUNDAY AFTERNOON AND EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST-WEST ROUTES INCLUDING I-70 NEAR GREEN RIVER AND US-89 IN KANE COUNTY. STRONG WINDS MAY CAUSE BLOWING DUST...REDUCING VISIBILITY AT TIMES. STRONG WINDS WILL ALSO CAUSE UNSAFE BOATING CONDITIONS ON AREA LAKES. OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ005-050545- /O.NEW.KSLC.WI.Y.0022.100905T1800Z-100906T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 343 PM MDT SAT SEP 4 2010 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * AFFECTED AREA: THE DESERTS OF NORTHWEST UTAH * WINDS: NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: EARLY SUNDAY AFTERNOON...CONTINUING INTO THE EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT I-80 FROM THE GREAT SALT LAKE WESTWARD TO THE NEVADA/UTAH BORDER. VISIBILITIES MAY BE REDUCED IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
323 WWUS75 KSLC 050520 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1120 PM MDT SAT SEP 4 2010 UTZ013-020-021-051330- /O.CON.KSLC.WI.Y.0022.100905T1800Z-100906T0300Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 1120 PM MDT SAT SEP 4 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * AFFECTED AREA: THE SAN RAFAEL SWELL AND THE VALLEYS OF SOUTH CENTRAL UTAH...INCLUDING THE GLEN CANYON RECREATION AREA. THIS ALSO INCLUDES LAKE POWELL. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: SUNDAY AFTERNOON AND EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST-WEST ROUTES INCLUDING I-70 NEAR GREEN RIVER AND US-89 IN KANE COUNTY. STRONG WINDS MAY CAUSE BLOWING DUST...REDUCING VISIBILITY AT TIMES. STRONG WINDS WILL ALSO CAUSE UNSAFE BOATING CONDITIONS ON AREA LAKES. OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ005-051330- /O.CON.KSLC.WI.Y.0022.100905T1800Z-100906T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1120 PM MDT SAT SEP 4 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * AFFECTED AREA: THE DESERTS OF NORTHWEST UTAH * WINDS: NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: EARLY SUNDAY AFTERNOON...CONTINUING INTO THE EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT I-80 FROM THE GREAT SALT LAKE WESTWARD TO THE NEVADA/UTAH BORDER. VISIBILITIES MAY BE REDUCED IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
308 WWUS75 KSLC 050821 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 221 AM MDT SUN SEP 5 2010 UTZ004-052200- /O.EXB.KSLC.WI.Y.0022.100905T2100Z-100906T0600Z/ SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI 221 AM MDT SUN SEP 5 2010 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE SOUTHERN WASATCH FRONT INCLUDING THE CITIES OF LEHI...PROVO AND NEPHI. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: THIS AFTERNOON AND EVENING * IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ON UTAH LAKE AND FOR HIGH PROFILE VEHICLES TRAVELING THROUGH UTAH COUNTY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ013-020-021-052200- /O.CON.KSLC.WI.Y.0022.100905T1800Z-100906T0300Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 221 AM MDT SUN SEP 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA/LAKE POWELL * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: THIS AFTERNOON AND EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST-WEST ROUTES INCLUDING I-70 NEAR GREEN RIVER AND US-89 IN KANE COUNTY. THESE WINDS MAY ALSO CAUSE BLOWING DUST...REDUCING VISIBILITY AT TIMES. STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ON AREA LAKES INCLUDING LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ005-052200- /O.CON.KSLC.WI.Y.0022.100905T1800Z-100906T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 221 AM MDT SUN SEP 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS * WINDS: NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: THIS AFTERNOON AND EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT I-80 FROM THE GREAT SALT LAKE WESTWARD TO THE NEVADA/UTAH BORDER. VISIBILITIES MAY BE REDUCED IN BLOWING DUST AND SALT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
649 WWUS75 KSLC 052134 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 334 PM MDT SUN SEP 5 2010 UTZ004-060600- /O.CON.KSLC.WI.Y.0022.000000T0000Z-100906T0600Z/ SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI 334 PM MDT SUN SEP 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE SOUTHERN WASATCH FRONT INCLUDING THE CITIES OF LEHI...PROVO AND NEPHI. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: THIS AFTERNOON AND EVENING * IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ON UTAH LAKE AND FOR HIGH PROFILE VEHICLES TRAVELING THROUGH UTAH COUNTY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ013-020-021-060300- /O.CON.KSLC.WI.Y.0022.000000T0000Z-100906T0300Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 334 PM MDT SUN SEP 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: THE SAN RAFAEL SWELL...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA/LAKE POWELL * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: THIS AFTERNOON AND EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT EAST-WEST ROUTES INCLUDING I-70 NEAR GREEN RIVER AND US-89 IN KANE COUNTY. THESE WINDS MAY ALSO CAUSE BLOWING DUST...REDUCING VISIBILITY AT TIMES. STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ON AREA LAKES INCLUDING LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ005-060300- /O.CON.KSLC.WI.Y.0022.000000T0000Z-100906T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 334 PM MDT SUN SEP 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS * WINDS: NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING: THIS AFTERNOON AND EVENING * IMPACTS: STRONG CROSS WINDS WILL AFFECT I-80 FROM THE GREAT SALT LAKE WESTWARD TO THE NEVADA/UTAH BORDER. VISIBILITIES MAY BE REDUCED IN BLOWING DUST AND SALT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
819 WWUS75 KSLC 060258 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 858 PM MDT SUN SEP 5 2010 UTZ013-020-021-060400- /O.EXP.KSLC.WI.Y.0022.000000T0000Z-100906T0300Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 858 PM MDT SUN SEP 5 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY FOR PORTIONS OF SOUTHERN AND EASTERN UTAH WILL EXPIRE AT 9 PM MDT THIS EVENING. BREEZY SOUTHWEST WINDS WILL CONTINUE THROUGH AROUND MIDNIGHT THEN SHIFT TO NORTHERLY AND DIMINISH. HOWEVER...SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. $$ UTZ005-060600- /O.EXT.KSLC.WI.Y.0022.000000T0000Z-100906T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 858 PM MDT SUN SEP 5 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS: NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THROUGH THE LATE EVENING DIMINISHING AROUND MIDNIGHT. * IMPACTS: STRONG CROSS WINDS WILL AFFECT I-80 FROM THE GREAT SALT LAKE WESTWARD TO THE NEVADA/UTAH BORDER. VISIBILITIES MAY BE OCCASIONALLY REDUCED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ004-060600- /O.CON.KSLC.WI.Y.0022.000000T0000Z-100906T0600Z/ SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI 858 PM MDT SUN SEP 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE SOUTHERN WASATCH FRONT...ESPECIALLY NORTHERN UTAH COUNTY. * WINDS: NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THROUGH THE LATE EVENING DIMINISHING AROUND MIDNIGHT. * IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ON UTAH LAKE AND FOR HIGH PROFILE VEHICLES TRAVELING THROUGH MAINLY NORTHERN UTAH COUNTY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
016 WWUS75 KSLC 060609 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1209 AM MDT MON SEP 6 2010 UTZ004-005-060715- /O.EXP.KSLC.WI.Y.0022.000000T0000Z-100906T0600Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE 1208 AM MDT MON SEP 6 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE SALT FLATS OVERNIGHT... THOUGH SPEEDS WILL GRADUALLY DECREASE THROUGH THE BALANCE OF THE NIGHT. AREAS OF I-80 ACROSS THE SALT FLATS WILL STILL EXPERIENCE STRONG CROSS WINDS...SO CAUTIONS IS STILL ADVISED. ALONG THE SOUTHERN WASATCH FRONT THE GUSTY NORTH WINDS FROM THIS EVENING WILL CONTINUE WITH A GRADUAL DECREASING TREND OVERNIGHT. LIGHT NORTHERLY WINDS ARE EXPECTED BY EARLY MONDAY MORNING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 4, 9:44 AM MDT, 5 hours 59 minutes earlier.
Area forecast discussion, Sep 4, 9:44 AM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 AM MDT SAT SEP 4 2010
.SYNOPSIS...HIGH PRESSURE ALOFT OVER UTAH TODAY WILL GIVE WAY TO
A PACIFIC TROUGH MOVING EAST ACROSS THE NORTHERN GREAT BASIN SUNDAY.
THE ASSOCIATED COLD FRONT WILL REPLACE THE WARM AND BREEZY CONDITIONS
TODAY WITH FALL-LIKE TEMPERATURES LATE IN THE WEEKEND...AND INTO
EARLY NEXT WEEK...BEFORE WARMING TAKES PLACE BY MID-WEEK.
&&
.DISCUSSION...NO UPDATES PLANNED THIS MORNING. A RATHER IMPRESSIVE
YO-YO OF TEMPERATURES IS IN STORE FOR THE NEXT 72 HOURS. SO FAR IT'S
BEEN A QUIET START TO THE LABOR DAY WEEKEND WITH A RIDGE
STRENGTHENING OVER THE GREAT BASIN THIS MORNING. TEMPERATURES WILL
BE WELL ABOVE NORMAL TODAY...PERHAPS SCARING A RECORD HERE AND
THERE ACROSS CENTRAL AND NORTHERN UTAH. FORECAST FOCUS IS ON A
COLD FRONT CURRENTLY DRAPED ACROSS WESTERN MONTANA AND NORTHERN
UTAH. AS THIS FEATURE DIVES SOUTH...WINDS WILL INCREASE TOMORROW.
A WIND SHIFT TO THE NORTHWEST WILL NOT OCCUR UNTIL LATE IN THE DAY
SUNDAY...POSSIBLY NOT UNTIL EVENING ALONG THE WASATCH FRONT.
MOISTURE IS ALMOST NON-EXISTENT WITH THIS SYSTEM...SO THE IMPACT
WILL BE THE WINDY CONDITIONS TOMORROW AND THEN THE SIGNIFICANTLY
COOLER AIR MASS THAT WILL AFFECT THE AREA...WITH LOWS ON MONDAY
MORNING WELL BELOW NORMAL ACROSS ALL BUT EXTREME SOUTHERN UTAH.
&&
.AVIATION...SOUTHERLY WINDS ARE EXPECTED TO INCREASE AFTER 16Z THIS
MORNING AT THE SLC TERMINAL. THE TYPICAL NORTHWESTERLY WIND SHIFT IS
EXPECTED BETWEEN 21-23Z THIS AFTERNOON...HOWEVER THERE IS A 30
PERCENT CHANCE THAT THE WINDS WILL REMAIN SOUTHERLY THROUGHOUT THE
FORECAST PERIOD.
&&
.FIRE WEATHER...A PACIFIC SYSTEM WILL SLOWLY APPROACH THE AREA TODAY
INTO SUNDAY. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BUT ARE
EXPECTED TO REMAIN BELOW CRITICAL LEVELS. EVEN IF A FEW SITES REACH
THE THRESHOLD LEVELS...IT SHOULD BE SHORT LIVED AND THEREFORE DID
NOT WANT TO MUDDY THE PICTURE WITH THESE MARGINAL CASES TODAY WHEN
THE MAIN EVENT WILL BE SUNDAY.
POOR RH RECOVERY OCCURRED OVER THE MAJORITY OF THE AREA LAST NIGHT
AND THIS WILL BE THE CASE TONIGHT WITH MANY AREAS REMAINING BELOW 30
PERCENT.
SOUTHWEST WINDS BECOME STRONGER ON SUNDAY AS THE ASSOCIATED DRY COLD
FRONT STARTS TO MOVE INTO NORTHWEST UTAH. THIS COMBINED WITH THE LOW
HUMIDITIES WILL BRING CRITICAL CONDITIONS TO MUCH OF THE DISTRICT.
WINDS WILL STAY STRONG BEHIND THE FRONT ACROSS THE NORTHWEST DESERTS
AND AHEAD OF THE FRONT ACROSS THE REST OF THE AREA INTO THE EVENING
THEN DIMINISH. A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF THE
DISTRICT FOR SUNDAY.
STABLE AND COOLER CONDITIONS ARE FORECAST FOR MONDAY BUT ANOTHER
TROUGH WILL SET UP ALONG THE WEST COAST BY TUESDAY WHICH WILL CAUSE
SOUTHWEST WINDS TO DEVELOP ON TUESDAY AND BECOME STRONG ON WEDNESDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 9 PM MDT SUNDAY FOR
UTZ431>434-439>441.
RED FLAG WARNING FROM NOON TO 9 PM MDT SUNDAY FOR UTZ420.
RED FLAG WARNING FROM NOON TO 9 PM MDT SUNDAY BELOW 7000 FEET
FOR UTZ435-436-438.
WY...NONE.
&&
PUBLIC...POMEROY
FIRE WEATHER...STRUTHWOLF
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Sep 4, 7:00 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SAT SEP 4 2010 UTZ001>016-019>021-517-518-WYZ021-051300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 700 AM MDT SAT SEP 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE ACROSS WESTERN AND NORTHERN UTAH...AND OVER SOUTHWEST WYOMING AHEAD OF A COLD FRONT SCHEDULED TO ARRIVE OVER NORTHWEST UTAH LATE TONIGHT. HIGH TEMPERATURES TODAY WILL BE MUCH ABOVE NORMAL ACROSS THE ENTIRE FORECAST AREA....WITH WARM OVERNIGHT LOW TEMPERATURES ALSO EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GENERALLY DRY COLD FRONT WILL SWEEP SOUTH THROUGH THE AREA SUNDAY AFTERNOON THROUGH EARLY MONDAY. MUCH COOLER AIR WILL FOLLOW THE FRONT...ALONG WITH BREEZY NORTHERLY WINDS. STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF THE COLD FRONT SUNDAY AFTERNOON. THESE STRONG WINDS COMBINED WITH VERY LOW HUMIDITY VALUES WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS AT THE LOWER ELEVATIONS OF WESTERN AND SOUTHERN UTAH SUNDAY AFTERNOON AND EVENING. CONTINUED COOL TEMPERATURES MONDAY WILL TURN AROUND AND WARM QUICKLY MIDWEEK AHEAD OF THE NEXT PACIFIC TROUGH. THIS NEXT TROUGH WILL HAVE A BETTER CHANCE AT PRODUCING PRECIPITATION FOR THE NORTHERN HALF OF UTAH AND SOUTHWEST WYOMING LATE THURSDAY THROUGH FRIDAY. COOLER TEMPERATURES WILL RETURN TO THE ENTIRE AREA AGAIN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:53 AM MDT | Red Flag Warning | SLC | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.